Skip to Content

What is the best anti depressant that doesn't have weight gain as a side effect?

Responses (2)

Anonymous 22 Oct 2012

Hello cleokitten. Wellbutrin is one of the few anti-depressants that people tend not to put on the pounds with. It can be used alone, or in combination with other drugs. Regards pledge

Anonymous 22 Oct 2012

I agree with Pledge on this answer. (and good morning Pledge. How about a cuppa thismorning? :o) your friend, Mary

Anonymous 22 Oct 2012

Sounds good to me Mary. Have a good one :-0)

cleokitten 23 Oct 2012

Hello again Pledge!

Thank you for your input on this! This is an odd coincidence, but I have actually had the Wellbutrin SR, (the generic - bupropion, I think), in my meds chest for almost 3 months, but have been afraid to take it because I didn't want anything to give me tremors or jitters. I am also concerned about seizures as well.

I tend toward the Mania end of the bi-polar spectrum, which I think can be triggered by some types of stimulant medications, true? I have been wondering if it would be safe, and effective, for both the depressive symptoms I am struggling with, as well as "nipping the weight gain in the bud", so to speak!

Hopefully you, and maybe others, can help me navigate through my fears of th side effects lng enough to actually try it!

Again, thank you! I'll look forward to 'talking' with you again!

Cleo

Anonymous 23 Oct 2012

My husband take wellbutrin & has actually lost some wieght. He also takes zoloft too, & is doing quite well. Just my thoughts... Mary

cleokitten 23 Oct 2012

Hi Mary!

Did you say that your Husband takes Zoloft & Wellbutrin together? I am taking Zoloft now - only 50 mg because I was trying to dose off of it b4 starting the Wellbutrin!

It is great to know that I can go ahead & start on this! Thanks so much! Hope you all have an awesome day!

Cleo

tazc23 23 Oct 2012

I use Cymbalta and Wellbutrin and have never had problems with weight gain but keep in mind different drugs effect people in different ways. One plus to Wellbutrin is that it has a amphetemine-like structure to it ( however it is NOT a amphetamine). The energy boost can help you get going during days you feel too tired to move, which is a very common symptom of depression. The more active you are, the less weight you gain. I also take cymbalta to combat the pain of fibromyalgia. Both have done wonders for my emotions. I dont feel like the same person.

cleokitten 23 Oct 2012

Hi tazc23!

I really appreciate your comments as well. I am embarrased about being so fearful - but I have had some pretty wierd side effects to meds along the way, and I suppose the older I get, the less risk I want to take with my health!!

Certainly don't want to start having suicidal thoughts or tendencies, either! I am already struggling with the symptons of menopause, so it may not take too much for me to just go off the deep end!! LOL!

Anyway, I will try it I suppose... will be back to let you all know how things go in the couple of days!

Have a blessed evening!
Cleo

Amber14 29 Oct 2012

I have posted before that I want to get off Paxil and many have recommended Wellbutrin. I have not heard previously about an "energy boost". Does that happen to others?

tazc23 29 Oct 2012

Everyone is different, I've heard some say it makes them sleepy, others it makes jittery, both can occur. However, Wellbutrin showed up as an amphetamine in a drug test once. That is how I find out it has a similiar structure. It is also used in some cases for ADHD - much like Adderal and Ritilin.

But everyone responds differently to different drugs.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Cymbalta and Weight Gain?

Posted 8 Oct 2013 15 answers

What Anti-depressant / SSRI can I take with Abilify?

Posted 30 Apr 2016 4 answers